Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Stomach cramps due to excessive exercising - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Doctor :   hi
Doctor :   how can i help you?
User :   about a month ago i started to work out on a stationary bike for 40 minutes and recently i have been increasing my time to about 45 minutes. at around 6 i have been getting stomach cramps and they do not go away until i go to sleep
Doctor :   ok
Doctor :   you must be over execrcising
Doctor :   are your bowels regular?
User :   yes
User :   but my period is about 1 week late
Doctor :   ok
Doctor :   For Administrative and health purposes, Please provide these details -Age: Gender: Occupation: Location: Marital Status: Weight and Height: Dependents: Yes/ No.
User :   15, female, student, new jersey, 180 pounds, 5'8, no dependents
Doctor :   ok
Doctor :   have your periods been regularly previously?
User :   when i first got it they were a bit irregular but recently they started to come around the same time
Doctor :   when did you last have them?
User :   july 16th
Doctor :   ok
Doctor :   the reason could be stress
Doctor :   are you sexually active?
User :   no
Doctor :   ok
Doctor :   then the reason could be stress
Doctor :   just drink plenty of fluids
Doctor :   and cut down the exercise
Doctor :   to the origiinal time
Doctor :   and observe
Doctor :   after a few days try to gradually increase it again
Doctor :   every one minute or so
User :   ok, but doesnt it seem strange that the cramps come at the same exact time each night?
Doctor :   at what time do you exercise everyday?
User :   it varies- i will wake up, eat breakfast and then wait 45 minutes to an hour and then exercise, probably between 10 and 11
Doctor :   ok
Doctor :   where is the pain exactly?
User :   mostly in my lower abdomen
User :   it can vary between pain and hunger cramps
User :   so i try eating but it does not help
Doctor :   since when are you getting the pain?
User :   it started about wednesday
Doctor :   ok
Doctor :   are your bowels regular?
User :   yes
Doctor :   ok
Doctor :   i suggest that you take a mefenamic acid (meftal) tablet after food
Doctor :   when the cramps are unbearable
Doctor :   rest by turning over to one side
Doctor :   with legs folded
Doctor :   also exercise less than usual
Doctor :   avoid wearing tight belts
Doctor :   if the pain doesnt subside in 2-3 days
Doctor :   you may need to get physically examined by a physician
Doctor :   Please fill the feedback form say done when done
Doctor :   Is there any thing else that I could help you with?
Doctor :   are you there?
User :   yes
Doctor :   ok
User :   my mom told me to take tums one night, i believe thursday night and that did not help, and then last night i took tylenol PM since i haven't been sleeping well either and i figured that might help the cramps to stop but it did not
Doctor :   ok
Doctor :   try the mefenamic acid tablet i advised
Doctor :   also get yourself checked up physically if the pain doesnt subside
User :   ok thank you for all of your help
Doctor :   Have you filled the feedback form which I have sent?
User :   yes
Doctor :   ok
Doctor :   Thanks for consulting Health care magic. Bye for now. Please refer your friends to our service.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor